Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 115, NWS Cleveland, OH

June 4, 2011Marion County, Morrow County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 4, 2011, 6:08 PM EDT for Marion County, Morrow County, Ohio. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2011, 6:08 PM EDT (22:08 UTC)
Expired
Jun 4, 2011, 7:15 PM EDT
In force
67 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Marion County, OH, Morrow County, OH

The radar

The Cincinnati radar (KILN), 136 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 6:11 PM EDTHAIL 1La Rue, OHFEW SMALL LIMBS DOWN
Jun 4, 6:15 PM EDTTSTM WND DMGLa Rue, OHSEVERAL TREES AND POWER LINES DOWN ON CARS.
Jun 4, 6:23 PM EDTHAIL 11 Wnw Green Camp, OH60 MPH WIND GUST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2253 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WUUS51 KCLE 042208
SVRCLE
OHC101-117-042315-
/O.NEW.KCLE.SV.W.0115.110604T2208Z-110604T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
608 PM EDT SAT JUN 4 2011

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN NORTH CENTRAL OHIO
  WESTERN MORROW COUNTY IN NORTH CENTRAL OHIO

* UNTIL 715 PM EDT

* AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LA
  RUE...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MARION...
  PROSPECT...
  WALDO...
  CARDINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4041 8294 4044 8325 4050 8326 4050 8341
      4051 8343 4067 8343 4069 8341 4069 8331
      4070 8330 4071 8325 4065 8285 4036 8285
      4036 8292
TIME...MOT...LOC 2208Z 311DEG 20KT 4059 8335

$$

MULLEN
2 follow-up statements
454 
WWUS51 KCLE 042248
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
648 PM EDT SAT JUN 4 2011

OHC101-117-042315-
/O.CON.KCLE.SV.W.0115.000000T0000Z-110604T2315Z/
MARION OH-MORROW OH-
648 PM EDT SAT JUN 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHWESTERN MORROW AND SOUTHERN MARION COUNTIES...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR PROSPECT...OR 8 MILES SOUTH OF MARION...MOVING SOUTHEAST AT 40
MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM 
INCLUDE...CARDINGTON AND WALDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHWEST OHIO. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY MORNING FOR PORTIONS OF 
NORTH CENTRAL AND NORTHEAST OHIO.

&&

LAT...LON 4041 8294 4044 8325 4050 8326 4050 8341
      4051 8343 4060 8343 4059 8336 4059 8327
      4060 8322 4059 8314 4059 8296 4059 8285
      4036 8285 4036 8292
TIME...MOT...LOC 2247Z 298DEG 36KT 4046 8314

$$

MITCHELL
100 
WWUS51 KCLE 042317
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
717 PM EDT SAT JUN 4 2011

OHC101-117-042326-
/O.EXP.KCLE.SV.W.0115.000000T0000Z-110604T2315Z/
MARION OH-MORROW OH-
717 PM EDT SAT JUN 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MORROW AND
SOUTHERN MARION COUNTIES EXPIRED AT 715 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHWEST OHIO. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY MORNING FOR PORTIONS OF 
NORTH CENTRAL AND NORTHEAST OHIO.

LAT...LON 4041 8294 4044 8325 4050 8326 4050 8341
      4051 8343 4060 8343 4059 8336 4059 8327
      4060 8322 4059 8314 4059 8296 4059 8285
      4036 8285 4036 8292
TIME...MOT...LOC 2248Z 298DEG 36KT 4045 8313

$$

MITCHELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:45 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 4, 3:45 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
345 PM EDT SAT JUN 4 2011

.SYNOPSIS...
A WEAKENING COLD FRONT WILL MOVE INTO THE AREA THIS EVENING THEN
HIGH PRESSURE WILL BUILD BACK OVER THE REGION SUNDAY AND CONTINUE
INTO EARLY NEXT WEEK. A COLD FRONT WILL MOVE ACROSS THE AREA
WEDNESDAY NIGHT INTO THURSDAY MORNING.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SOME CAPPING ACTION GOING ON...BUT SCATTERED SHOWERS AND
THUNDERSTORMS SHOULD DEVELOP RAPIDLY THIS EVENING. WILL MENTION
THREAT OF SEVERE OVER THE WHOLE AREA...INCLUDING THE WATCH AREA
BECAUSE THE AIR IS SO UNSTABLE.

THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD DECREASE BY LATE
EVENING. WILL MENTION A RISK OF SEVERE. THE NAM MODEL TRIES TO HANG
UNTO THE PRECIPITATION LONGER BUT WITH THE RIDGE BUILDING THE
SHOWERS AND THUNDERSTORMS SHOULD DECREASE QUICKLY. WENT CLOSE TO
GUIDANCE FOR THE LOWS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
WILL KEEP SUNDAY INTO MONDAY DRY WITH HIGH PRESSURE IN CONTROL. THE
HIGH WILL MOVE EAST MONDAY NIGHT. FOR TUESDAY THROUGH WEDNESDAY
NIGHT WILL CONTINUE WITH A THREAT OF SHOWERS AND THUNDERSTORMS.
RESOLUTION ON THIS IS TOUGH...THE AREA WILL BE IN THE WARM SECTOR.
THE BEST TRIGGER WILL BE WEDNESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
STARTING OFF LONG TERM FORECAST WITH A COLD FRONT SWEEPING ACROSS
THE FORECAST AREA EARLY THURSDAY. LOW PRESSURE LOCATED OVER SOUTHERN
CANADA AND TRAILING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS
BEFORE CLEARING OUT THURSDAY AFTERNOON. SOME SHOWERS AND ISOLATED
THUNDERSTORMS MAY LINGER THROUGHOUT THURSDAY AFTERNOON. SYSTEM WILL
PUSH OFF TO THE EAST AS AN AREA OF HIGH PRESSURE DEVELOPS OVER THE
UPPER GREAT LAKES REGION EARLY FRIDAY MORNING. KEEPING SLIGHT CHANCE
OF SHOWERS AND THUNDER IN THE FORECAST FRIDAY AFTERNOON. HIGH
PRESSURE WILL PERSIST OVER THE NORTHER GREAT LAKES THROUGH THE END
OF THE WEEKEND BEFORE ANOTHER FRONTAL SYSTEM APPROACHES THE FORECAST
AREA.

AHEAD OF THE COLD FRONT...TEMPERATURES THURSDAY WILL BE IN THE MID
TO UPPER 80S ACROSS THE REGION. HIGHS WILL BACK OFF TO NEAR NORMALS
AFTER THE FRONTAL PASSAGE FRIDAY THROUGH SUNDAY.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
AREA OF LOW PRESSURE LOCATED OVER NORTHERN MICHIGAN WILL CONTINUE
TO PUSH OFF TO THE EAST. THE TRAILING COLD FRONT WILL SWEEP ACROSS
THE FORECAST AREA THIS EVENING. AHEAD OF THE COLD
FRONT...SOUTHWESTERLY WINDS WILL INCREASE...ALONG WITH INCREASING
CLOUDS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER
THIS AFTERNOON...AROUND 21Z AND PERSIST THROUGH 00Z. CONTINUED
MENTION OF CB AND VCTS FOR ALL TAF SITES THIS AFTERNOON. MODELS
SHOWING MOST OF THE CONVECTION SOUTH OF TOL..CLE...ERI. CEILINGS
AND VISIBILITY REMAIN VFR...WITH SHORT PERIOD OF MVFR EXPECTED IN
AREAS OF CONVECTION. AFTER FROPA...WINDS WILL SHIFT TO
NORTHWESTERLY AND DIMINISH LATER THIS EVENING.

.OUTLOOK...SOME NON VFR POSSIBLE FIRST HALF OF
TONIGHT...PRIMARILY ALONG AND SOUTH OF FDY TO MFD TO
YNG...OTHERWISE MAINLY VFR THROUGH THE REMAINDER OF THE PERIOD.

&&

.MARINE...
SOUTHERLY WINDS WILL INCREASE TO 10 TO 15 KNOTS LATER THIS MORNING
AS A COLD FRONT APPROACHES THE GREAT LAKES REGION. LATER THIS
AFTERNOON INTO EARLY EVENING HOURS...WINDS COULD INCREASE TO 15 TO
20 KNOTS AS CONVECTION DEVELOPS OVER THE AREA. AFTER FRONTAL
PASSAGE...WINDS WILL SHIFT TO NORTHWEST THIS EVENING. WINDS AND
WAVES WILL DIMINISH AFTER FRONTAL PASSAGE.

AS AREA OF HIGH PRESSURE BUILDS OVER THE REGION SUNDAY...WINDS WILL
BE NORTHERLY EARLY SUNDAY BEFORE SHIFTING TO NORTHEAST. WINDS WILL
VEER TO SOUTHERLY ON TUESDAY AHEAD OF NEXT FRONTAL SYSTEM.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...KIELTYKA
SHORT TERM...KIELTYKA
LONG TERM...SCHULER
AVIATION...SCHULER
MARINE...SCHULER
Hazardous weather outlook, Jun 4, 3:47 PM EDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
347 PM EDT SAT JUN 4 2011

LEZ061-144>149-164>169-OHZ009>014-019>023-027>033-036>038-047-089-
PAZ001>003-052000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ERIE OH-LORAIN-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
347 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER TODAY AND
EARLY TONIGHT. THE MAIN RISK WILL BE FOR DAMAGING WINDS WITH A
LESSER RISK OF LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

LEZ142-143-162-163-OHZ003-006>008-017-018-052000-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-LUCAS-WOOD-
OTTAWA-SANDUSKY-HANCOCK-SENECA-
347 PM EDT SAT JUN 4 2011

...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER TODAY AND
EARLY TONIGHT. THE MAIN RISK WILL BE FOR DAMAGING WINDS WITH A
LESSER RISK OF LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jun 4, 1:37 PM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
137 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HAIL             2 SSW ERIE              42.10N 80.10W
06/04/2011  E1.25 INCH       ERIE               PA   TRAINED SPOTTER

            HAIL WAS IN MILL CREEK.

1215 PM     HAIL             ERIE                    42.13N 80.09W
06/04/2011  E1.25 INCH       ERIE               PA   TRAINED SPOTTER

1217 PM     HAIL             ERIE                    42.13N 80.09W
06/04/2011  E1.75 INCH       ERIE               PA   TRAINED SPOTTER

1217 PM     HAIL             ERIE                    42.13N 80.09W
06/04/2011  E1.00 INCH       ERIE               PA   TRAINED SPOTTER

1218 PM     TSTM WND DMG     ERIE                    42.13N 80.09W
06/04/2011                   ERIE               PA   LAW ENFORCEMENT

            SOME TREES DOWN.

1220 PM     HAIL             ERIE                    42.13N 80.09W
06/04/2011  E1.00 INCH       ERIE               PA   TRAINED SPOTTER

1235 PM     HAIL             WATERFORD               41.95N 79.99W
06/04/2011  E1.00 INCH       ERIE               PA   TRAINED SPOTTER

1235 PM     TSTM WND DMG     WATERFORD               41.95N 79.99W
06/04/2011                   ERIE               PA   LAW ENFORCEMENT

            SOME TREES DOWN.

1240 PM     TSTM WND DMG     MILL VILLAGE            41.88N 79.97W
06/04/2011                   ERIE               PA   LAW ENFORCEMENT

            SOME TREES DOWN.

&&

KIELTYKA
Local storm report, Jun 4, 3:59 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
359 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND DMG     WATERFORD               41.95N 79.99W
06/04/2011                   ERIE               PA   TRAINED SPOTTER

            A FOOT AND A HALF DIAMETER LIMB FELL UNTO TWO MOBILE
            HOMES.

1245 PM     TSTM WND DMG     CAMBRIDGE SPRINGS       41.80N 80.06W
06/04/2011                   CRAWFORD           PA   LAW ENFORCEMENT

            A TREE DOWN.

1250 PM     TSTM WND DMG     12 NNW TITUSVILLE       41.79N 79.76W
06/04/2011                   CRAWFORD           PA   LAW ENFORCEMENT

            ONE TREE DOWN NEAR CENTERVILLE.

&&

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 11:43 AM EDTSpecial Marine WarningCLE77 min
Jun 4, 5:56 PM EDTTornado WarningCLEStark64 min
Jun 4, 6:03 PM EDTSevere Thunderstorm WarningCLESummit, Wayne27 min
Jun 4, 7:19 PM EDTSevere Thunderstorm WarningCLEAshland, Medina, Stark, Wayne56 min
Jun 4, 7:52 PM EDTSevere Thunderstorm WarningCLEMarion, Morrow29 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.